Psycho-Babble Medication Thread 968367

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Wellbutrin and chest pains?

Posted by Cydnie on November 4, 2010, at 11:40:23

Has anyone else had chest pains when on wellbutrin? I find it scary, and read about a woman on another forum who had chest pains but wrote she was going to stay on it and see if it went away. I get it on the left side all the way into my back, kind of scary. I also get intense headaches. I didn't take it this morning, still have the headache, but no chest pains. Anyone else ever have that? Kinda freaked out, it felt like my last hope too.

 

Re: Wellbutrin and chest pains? Cydnie

Posted by Phillipa on November 4, 2010, at 12:16:43

In reply to Wellbutrin and chest pains?, posted by Cydnie on November 4, 2010, at 11:40:23

Cyndie although depression can cause physical pain, first does you pdoc know? Did you let you regular doc know? I ask as don't know your age not that you have to be old but women experience heart problems different then men and sometimes into the back. Right side cardiac, left side more toward shoulder gall bladder. So you like what it does other than pain. Just to be on the safe side check with the doc.Phillipa

 

Re: Wellbutrin and chest pains?

Posted by Phillipa on November 4, 2010, at 12:18:38

In reply to Wellbutrin and chest pains?, posted by Cydnie on November 4, 2010, at 11:40:23

I reread and you say no chestpain today without wellbutrin so it might be it. Headaches stress????. Why is wellbutrin your last hope? Phillipa

 

Re: Wellbutrin and chest pains? Phillipa

Posted by Cydnie on November 4, 2010, at 12:48:53

In reply to Re: Wellbutrin and chest pains?, posted by Phillipa on November 4, 2010, at 12:18:38

Hi Phillipa! Thanks for writing back. Yeah, no chest pain today, no wellbutrin today. (I'm 39, by the way, that might be considered old enough for heart trouble, I don't know - it's all relative! I certainly feel old lately!!!) I felt like wellbutrin was my last hope because I have tried, I feel, just about every SSRI, SNRI, and other augmentation add-ons, and alternative things (aminos, methly folate) and wanted so much for my new combo (wellbutrin and lexapro) to work, and with fewer weight and sexual side effects (because of the wellbutrin). There are so few that do not have those side effects, so I'm looking at things across the border now, maybe valdoxan and stablon, but rather do it with my doc. I feel so hopeless with the meds out there! I seem to get every side effect but to the extreme, and none of the benefits. It's so depressing, I want to go to bed and hide (but my baby's crying, and need to go back to reality!)

 

Re: Wellbutrin and chest pains? Cydnie

Posted by Phillipa on November 4, 2010, at 19:54:05

In reply to Re: Wellbutrin and chest pains? Phillipa, posted by Cydnie on November 4, 2010, at 12:48:53

It does sound like the wellbutrin then. Wow you have been on a lot of meds and with a baby. I wonder if google search of wellbutrin and chest pain would turn up anything positive. Phillipa

 

Re: Wellbutrin and chest pains? Phillipa

Posted by Cydnie on November 5, 2010, at 12:29:15

In reply to Re: Wellbutrin and chest pains? Cydnie, posted by Phillipa on November 4, 2010, at 19:54:05

Thanks Phillipa. My doc just told me to stop immediately. He told me that it rarely happens, and to about 3% of the population who take wellbutrin. That's me with side effects. So I'm off and looking for the next thing, but feeling, as likely most other people here, pretty desperately hopeless. I keep reading about tianeptine, and found a doc who prescribes it (I guess he buys it, and dispenses it) and costs, believe it or not, $1500 for a 2 hour consult! So, it would be more fun to go to France and buy it myself. Anyway, I looked for info last night on rapid antidepressants and found a lot about ketamine, but then also found something about estrogen, so I popped on my estrogen patch from when I was trying to get pregnant. Who knows, maybe it will help. I'm so desperate.

 

Re: Wellbutrin and chest pains? Cydnie

Posted by Maxime on November 5, 2010, at 14:19:48

In reply to Re: Wellbutrin and chest pains? Phillipa, posted by Cydnie on November 5, 2010, at 12:29:15

Hi, I am sorry about what happened. What version of Wellbutrin were you taking? Regular? SR? or Xl? Because maybe you had a reaction to whatever one you were on, but would have the reaction to another version. For instance I used to go psychotic on the regular Wellbutrin (happened 3 times). I swore I would never try it again. But then the XL version came along and I gave it go. No psychosis!

 

Re: Wellbutrin and chest pains? Maxime

Posted by Cydnie on November 5, 2010, at 18:07:13

In reply to Re: Wellbutrin and chest pains? Cydnie, posted by Maxime on November 5, 2010, at 14:19:48

Hi Maxime, thanks for asking. It was the wellbutrin SR. My doctor told me firmly to stop it immediately, and wants me to start lamictal tonight (which I'm so scared to do for a number of reasons, but he wouldn't listen). He told me 3% of the population have the chest pain side effect from wellbutrin, so when I tell him I'm nervous about the lamictal side effects and he says, that rarely happens, I don't quite feel as relaxed by that as I used to! I'm so depressed, don't know what to do, but I have no options, I feel.

 

Re: Wellbutrin and chest pains? Cydnie

Posted by Phillipa on November 5, 2010, at 19:31:07

In reply to Re: Wellbutrin and chest pains? Maxime, posted by Cydnie on November 5, 2010, at 18:07:13

Cyndie thanks for the education had no idea about the wellbutrin wow!!!!. Estrogen patch did it help? Phillipa

 

Re: Wellbutrin and chest pains? Cydnie

Posted by Maxime on November 5, 2010, at 19:49:41

In reply to Re: Wellbutrin and chest pains? Maxime, posted by Cydnie on November 5, 2010, at 18:07:13

Don't think about the possible side effects of Lamictal. Instead think of how many people have been successful with med and who have achieved remossion from their depression. You can be one of those people.

 

Re: Wellbutrin and chest pains?

Posted by emmanuel98 on November 5, 2010, at 20:20:07

In reply to Re: Wellbutrin and chest pains? Cydnie, posted by Maxime on November 5, 2010, at 19:49:41

I take 200mg of lamictal a day and have no, absolutely no, side effects. The dangerous rash is rare and is very unlikely if you titrate up very slowly -- 25mg for a week, then 50 mg for a week -- and so forth.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.